Alert archive / Pennsylvania / River Flood Warnings in 2011

River Flood Warning 63, NWS State College, PA

August 27, 2011Lancaster County, York County, Pennsylvania

NWS State College, PA issued this river flood warning at Aug 27, 2011, 11:23 AM EDT for Lancaster County, York County, Pennsylvania. It took effect at Aug 28, 2011, 8:00 PM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Aug 27, 2011, 11:23 AM EDT (15:23 UTC)
In effect from
Aug 28, 2011, 8:00 PM EDT
Expired
Aug 29, 2011, 12:42 AM EDT
In force
5 hr
Issued by
NWS State College, PA
Flood severity
Moderate

Counties Lancaster County, PA, York County, PA

The radar

The Sterling radar (KLWX), 141 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Conestoga River at Lancaster (LNCP1). The gauge peaked at 12.33 ft at Aug 28, 2011, 9:00 PM EDT.

actionminormoderate51008/2708/2808/2908/30
Action stage
9 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01576500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

533 
WGUS41 KCTP 271523
FLWCTP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
1123 AM EDT SAT AUG 27 2011

...THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS IN PENNSYLVANIA...

  CONESTOGA RIVER AT LANCASTER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!!  THE WATER 
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE.  MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.

AN UPDATE TO THIS PRODUCT WILL BE ISSUED AROUND 4PM THIS AFTERNOON 

&&

PAC071-133-280323-
/O.NEW.KCTP.FL.W.0063.110828T1849Z-000000T0000Z/
/LNCP1.2.ER.110828T1849Z.110829T0000Z.000000T0000Z.NO/
1123 AM EDT SAT AUG 27 2011

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CONESTOGA RIVER AT LANCASTER
* FROM SUNDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT 10 AM SATURDAY THE STAGE WAS...3.3 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MODERATE FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY AFTERNOON 
  SUNDAY AND CREST NEAR 13.5 FEET BY SUNDAY EVENING.
* AT 13.0 FEET...SEVERAL HOMES ARE AFFECTED BY HIGH WATER.

$$
6 follow-up statements
507 
WGUS81 KCTP 272115
FLSCTP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
515 PM EDT SAT AUG 27 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA...

  CONESTOGA RIVER AT LANCASTER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!!  THE WATER 
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE.  MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.

AN UPDATE TO THIS PRODUCT WILL BE ISSUED LATER THIS EVENING 
FOR NEXT ISSUANCE OF THIS PRODUCT.

&&

PAC071-133-280915-
/O.EXT.KCTP.FL.W.0063.110828T1900Z-110829T1816Z/
/LNCP1.2.ER.110828T1900Z.110829T0000Z.110829T1216Z.NO/
515 PM EDT SAT AUG 27 2011

...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY AFTERNOON...
 
THE FLOOD WARNING CONTINUES FOR
  THE CONESTOGA RIVER AT LANCASTER.
* FROM SUNDAY AFTERNOON TO MONDAY AFTERNOON...OR UNTIL THE WARNING IS
  CANCELLED.
* AT 4 PM SATURDAY THE STAGE WAS 3.3 FEET AND RISING.
* FLOOD STAGE IS 11.0 FEET.
* MODERATE FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW 
  AFTERNOON AND CREST NEAR 13.5 FEET BY TOMORROW EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING.
* AT 13.0 FEET...SEVERAL HOMES ARE AFFECTED BY HIGH WATER.

$$
981 
WGUS81 KCTP 280205
FLSCTP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
1005 PM EDT SAT AUG 27 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA...

  CONESTOGA RIVER AT LANCASTER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!!  THE WATER 
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE.  MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.

AN UPDATE TO THIS PRODUCT WILL BE ISSUED OVERNIGHT.

&&

PAC071-133-281405-
/O.EXT.KCTP.FL.W.0063.110828T1700Z-110829T2000Z/
/LNCP1.2.ER.110828T1700Z.110829T0000Z.110829T1400Z.NO/
1005 PM EDT SAT AUG 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE CONESTOGA RIVER AT LANCASTER.
* FROM SUNDAY AFTERNOON TO MONDAY AFTERNOON...OR UNTIL THE WARNING IS
  CANCELLED.
* AT 9 PM SATURDAY THE STAGE WAS 3.3 FEET AND RISING.
* FLOOD STAGE IS 11.0 FEET.
* MODERATE FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY AFTERNOON 
  TOMORROW AND CREST NEAR 14.5 FEET BY TOMORROW EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY LATE MONDAY MORNING.
* AT 15.0 FEET...MANY HOMES NEAR THE RIVER ARE AFFECTED BY HIGH 
  WATER.

$$

JUNG
009 
WGUS81 KCTP 280751
FLSCTP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
351 AM EDT SUN AUG 28 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA...

  CONESTOGA RIVER AT LANCASTER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!!  THE WATER 
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE.  MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.

AN UPDATE TO THIS PRODUCT WILL BE ISSUED LATER THIS MORNING.

&&

PAC071-133-281951-
/O.EXT.KCTP.FL.W.0063.110828T2055Z-110829T0920Z/
/LNCP1.1.ER.110828T2055Z.110828T2300Z.110829T0320Z.NO/
351 AM EDT SUN AUG 28 2011

THE FLOOD WARNING CONTINUES FOR
  THE CONESTOGA RIVER AT LANCASTER.
* FROM THIS AFTERNOON TO LATE TONIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 3 AM SUNDAY THE STAGE WAS 4.4 FEET AND RISING.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS 
  AFTERNOON AND CREST NEAR 11.5 FEET BY THIS EVENING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY TONIGHT.
* AT 11.0 FEET...GROFFTOWN ROAD WILL FLOOD.

$$

EVANEGO
377 
WGUS81 KCTP 281532
FLSCTP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
1132 AM EDT SUN AUG 28 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA...

  CONESTOGA RIVER AT LANCASTER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!!  THE WATER 
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE.  MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.

AN UPDATE TO THIS PRODUCT WILL BE ISSUED THIS EVENING.

&&

PAC071-133-290332-
/O.EXT.KCTP.FL.W.0063.110829T0000Z-110829T0600Z/
/LNCP1.1.ER.110829T0000Z.110829T0000Z.110829T0000Z.NO/
1132 AM EDT SUN AUG 28 2011

THE FLOOD WARNING CONTINUES FOR
  THE CONESTOGA RIVER AT LANCASTER.
* FROM THIS EVENING TO LATE TONIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 10 AM SUNDAY THE STAGE WAS 6.3 FEET AND RISING.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE TO NEAR FLOOD STAGE THIS EVENING.
* AT 11.0 FEET...GROFFTOWN ROAD WILL FLOOD.

$$
944 
WGUS81 KCTP 290225
FLSCTP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
1025 PM EDT SUN AUG 28 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA...

  CONESTOGA RIVER AT LANCASTER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!!  THE WATER 
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE.  MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.

AN UPDATE TO THIS PRODUCT WILL BE ISSUED OVERNIGHT.

&&

PAC071-133-291005-
/O.EXT.KCTP.FL.W.0063.000000T0000Z-110829T1005Z/
/LNCP1.1.ER.110828T2207Z.110829T0045Z.110829T0405Z.NO/
1025 PM EDT SUN AUG 28 2011

THE FLOOD WARNING CONTINUES FOR
  THE CONESTOGA RIVER AT LANCASTER.
* AT 9 PM SUNDAY THE STAGE WAS 12.1 FEET AND FALLING.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS OCCURRING.
* THE RIVER WILL CONTINUE FALLING TO BELOW FLOOD STAGE AFTER 
  MIDNIGHT TONIGHT.
* AT 13.0 FEET...SEVERAL HOMES ARE AFFECTED BY HIGH WATER.

$$
393 
WGUS81 KCTP 290442
FLSCTP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
1242 AM EDT MON AUG 29 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA...

  SWATARA CREEK AT HARPER TAVERN
  CONESTOGA RIVER AT LANCASTER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!!  THE WATER 
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE.  MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.

&&

PAC043-075-107-290512-
/O.CAN.KCTP.FL.W.0065.000000T0000Z-110829T0730Z/
/HTVP1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1242 AM EDT MON AUG 29 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SWATARA CREEK AT HARPER TAVERN.
* AT 12 AM MONDAY THE STAGE WAS 8.7 FEET AND FALLING.
* FLOOD STAGE IS 9.0 FEET.
* THE RIVER CRESTED AROUND FLOOD STAGE OF 9.0 FEET...AND WILL
  CONTINUE FALLING TO 3.5 FEET BY TUESDAY EVENING.
* AT 9.0 FEET...SEVERAL DRIVEWAYS AND OTHER MINOR ROADWAYS ARE 
  AFFECTED.  WATER BEGINS TO ENTER SOME BASEMENTS.

$$

PAC071-133-290512-
/O.CAN.KCTP.FL.W.0063.000000T0000Z-110829T1005Z/
/LNCP1.1.ER.110828T2207Z.110829T0045Z.110829T0417Z.NO/
1242 AM EDT MON AUG 29 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE CONESTOGA RIVER AT LANCASTER.
* AT 12 AM MONDAY THE STAGE WAS 10.9 FEET AND FALLING.
* THE RIVER FELL BELOW FLOOD STAGE AT 1230 AM MONDAY.
* FLOOD STAGE IS 11.0 FEET.
* THE RIVER WILL CONTINUE FALLING TO 4.6 FEET BY TUESDAY EVENING.
* AT 11.0 FEET...GROFFTOWN ROAD WILL FLOOD.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Aug 27, 10:27 AM EDT, 56 minutes earlier.

Area forecast discussion, Aug 27, 10:27 AM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1027 AM EDT SAT AUG 27 2011

.SYNOPSIS...
HURRICANE IRENE CENTERED OVER PAMLICO SOUND THIS MORNING
WILL MOVE TO THE NORTH NORTHEAST AND RIGHT ALONG THE ATLANTIC
COAST LATER TODAY AND SUNDAY. THIS STORM WILL RESULT IN
WIDESPREAD VERY HEAVY RAIN AND GUSTY WINDS OVER EASTERN
PENNSYLVANIA THROUGH SUNDAY. THE EFFECTS OF IRENE WILL DIMINISH
RAPIDLY THE FURTHER WEST INTO THE REGION ONE GOES. RAIN FROM IRENE
WILL TAPER OFF SUNDAY MORNING...WHILE THE GUSTY WINDS MAY LAST
INTO SUNDAY EVENING. IN THE WAKE OF IRENE...FAIR WEATHER WILL
RETURN FOR MUCH OF NEXT WEEK AS BROAD HIGH PRESSURE BUILDS INTO
THE NORTHEASTERN U.S.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A WEAK FRONT SEEMS IS STRETCHED OUT ALONG THE INTERSTATE 81
CORRIDOR FROM NEAR KAVP...SW TO KHGR ATTM. INCREASING 925-850 MB
EAST TO SERLY FLOW AND PWAT AIR OF 1.5 INCHES OR GREATER WILL BE
IMPINGING ON THIS BOUNDARY WELL AHEAD OF CAT 1 HURRICANE IRENE /NOW
LOCATED OVER THE SW PART OF PAMLICO SOUND/. NARROW...AND SLOWLY
NWWD MOVING BANDS OF MODERATELY HEAVY TROPICAL RAIN SHOWERS WILL
BE OCCURRING ACROSS THE CENTRAL SUSQ VALLEY AND SCENT MTNS THROUGH
THIS AFTERNOON AHEAD OF THE EXTENSIVE HEAVY RAIN SHIELD TO THE
NORTH AND NW OR IRENE. THE NRN EDGE OF THIS RAIN SHIELD WILL
SPREAD INTO OUR FAR SERN ZONES DURING THE AFTERNOON. 6-HOUR
RAINFALL AMOUNTS ACROSS LANCASTER COUNTY COULD APPROACH 0.75" FOR
THE 18Z SAT-00Z SUNDAY PERIOD.

ELSEWHERE...BASIN AVG PRECIP TODAY WILL BE 0.25" OR LESS WITH
VIRTUALLY NO RAIN NEAR AND TO THE NORTHWEST OF A LINE FROM KELM TO
KFIG AND KJST.

LOWERED HOURLY AND MAX TEMPS BY A FEW DEG F THIS AFTERNOON ACROSS
MUCH OF OUR CENTRAL AND SERN ZONES...AS A RESULT OF THE SLOWLY
DIMINISHING FOG AND EXTENSIVE LAYERED CLOUD COVER.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
NEWEST HPC AND MDL GUIDANCE HAS INCHED THE HEAVIER RAIN JUST A FEW
MILES MORE TO THE WEST. WILL ADD JUST A INCH OR LESS INTO THE QPF
TOTALS...CONTINUING TO CENTER THE HEAVIEST RAINFALL IN THE 03-15Z
TIME FRAME. THE SWATH OF HEAVIEST PRECIP WILL LIKELY BE S-N AND
JUST TO THE EAST OF THE SUSQ RIVER. SEE HYDRO SECTION FOR MORE. AS
EXPECTED...THE MDLS CONTINUE TO PAINT VERY LOW QPF TO THE WEST OF
THE RIVER...BUT WILL KEEP RAIN IN THE FCST FOR THE WHOLE EASTERN
HALF OF THE CWA.

THE CENTER OF IRENE SHOULD PASS ATLANTIC CITY ABOUT 12Z
SUNDAY...AND DRIER AIR WILL BE BROUGHT IN...BUT THE WINDS WILL
KEEP ON GOING FOR THE REST OF THE DAY DUE TO THE MIXING EXPECTED
AS THE SUN RETURNS IN THE CENTRAL AND EASTERN COS. THUS TROPICAL
RAIN SHOULD TAPER OFF SOMETIME DURING THE DAY ON SUNDAY. SOME MDLS
LIKE THE GFS AND NEWEST 06Z NAM CONTINUE TO MAKE IT DRY UP
TOTALLY BY NOON. STAYED CLOSE TO A MOS BLEND FOR TEMPS.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
IRENE IS EVENTUALLY ABSORBED INTO A LG SCALE TROUGH EVOLVING FROM
SERN CANADA INTO THE NE CONUS THROUGH EARLY NEXT WEEK.

THE MODELS ARE IN GOOD AGREEMENT IN THE LONGWAVE FLOW IN THE
MEDIUM RANGE PERIOD...WITH A DECIDEDLY LESS ACTIVE PATTERN OVER
MUCH OF THE U.S. AN EXTENDED PERIOD OF FAIR AND DRY WEATHER
APPEARS IN STORE FOR THE LOCAL AREA THROUGH MUCH OF NEXT
WEEK AND PERHAPS CONTINUING INTO/THROUGH LABOR DAY WEEKEND. NWLY
CYCLONIC FLOW ALOFT WILL BE REPLACED BY A RISING TO ABOVE NORMAL
HEIGHTS AND HIGH PRES MIGRATING EWD ACRS SE CANADA WILL DOMINATE
THE WEATHER IN THE EAST. WITH THE HIGH TO THE NORTH...AN ELY
COMPONENT TO THE SFC WIND WILL KEEP TEMPERATURES NEAR NORMAL FOR
LATE AUG. INCREASING LOW LEVEL MSTR AND INSTABILITY SUGGESTS THE
THREAT FOR ISOLD POP-UP SHOWERS AND TSTMS BY LATE NEXT WEEK BUT
THE PROBABILITY IS TOO LOW TO MENTION IN FCST ATTM.

&&

.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
LOW STRATUS DECK FROM EARLIER FOG HAS LIFTED TO 1000-1500 FT AGL
AT ALL FCST TAF SITES IN CENTRAL PA. CLOUD BASES WILL CONTINUE TO
SHROUD THE RIDGE TOPS INTO EARLY THIS AFTERNOON...THANKS TO THE
INCREASINGLY MOIST EAST TO SE FLOW DEVELOPING AHEAD OF HURRICANE
IRENE.

THE AFFECTS OF HURRICANE IRENE WILL BEGIN TO BE FELT BY LATE IN
THE DAY ACROSS SE PA IN THE FORM OF INCREASING NE WINDS ARND LNS
AND MDT. A STRAY SHRA/TSRA IS POSSIBLE AT THE SE AIRFIELDS THIS
AFTN. HOWEVER...THE HEAVY RAIN AND INCREASINGLY GUSTY NORTH WINDS
WILL LIKELY HOLD OFF UNTIL AFTER DARK. LATEST HURRICANE CENTER
GUIDANCE HAS SUSTAINED WINDS INCREASING TO ARND 30KTS LATE TONIGHT
AT LNS AND MDT...WITH GUSTS OF ARND 40KTS. A SHARP BACK EDGE OF
THE RAIN SHIELD WILL LIKELY SET UP ACROSS CENTRAL PA...WITH THE
WESTERN AIRFIELDS LIKELY REMAINING DRY TONIGHT.

OUTLOOK...
SUN...HEAVY RAIN AND STRONG WINDS POSSIBLE...MAINLY ACROSS THE
EASTERN THIRD OF PA.
MON-WED...NO SIG WX EXPECTED.

&&

.HYDROLOGY...
HEAVY RAIN STILL LIKELY OVER THE SERN CORNER OF THE REGION WITH
3-6 INCH TOTALS PROGGED ALONG AND EAST OF THE SUSQ RIVER. TOTALS
WILL DROP OFF PRECIPITOUSLY/SHARPLY TO THE WEST. THE POSSIBILITY
OF TRAINING TROPICAL RAIN BANDS OVER THE EAST WILL KEEP THE FLASH
FLOOD WATCH GOING - SINCE SHORT-TERM FLOODING APPEARS TO BE THE MAIN
THREAT AND THERE IS NO POINT IN SPLITTING HAIRS AS TO WHICH FLAVOR
OF FLOOD WATCH TO HAVE OUT THERE. HAVE EVEN NUDGED THE WATCH INTO
DAUPHIN COUNTY DUE TO THE LOCALLY LOWER FFG THERE IN THE URBAN
AREAS AND LOCALLY HEAVY RAINFALLS IN THE PAST TWO WEEKS.

HOWEVER...THERE IS A THREAT OF RIVER FLOODING DEVELOPING ACROSS
THE TRIBS IN SOUTHEAST PORTIONS OF THE HSA...PLACES LIKE THE
CONESTOGA RIVER AND THE SWATARA CREEK. ELSEWHERE...A SEVERAL FOOT
RISE IS ANTICIPATED ALONG THE SUSQUEHANNA MAINSTEM BUT THIS WILL
BE OVER A MUCH LONGER TIME FRAME EARLY NEXT WEEK AS WATER FROM NEW
YORK STATE MOVES DOWNSTREAM. MEANWHILE...ONLY MINOR RISES ARE
ANTICIPATED AT THIS TIME ALONG THE WEST BRANCH SUSQUEHANNA RIVER
AND JUNIATA RIVER...WHERE EXPECTED RAINFALL WILL BE MINOR AND
RUNOFFS MINIMAL.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 6 PM EDT THIS EVENING THROUGH SUNDAY
MORNING FOR PAZ057>059-065-066.
WIND ADVISORY FROM 6 PM THIS EVENING TO 8 PM EDT SUNDAY FOR
PAZ042-053-057>059-065-066.

&&

SYNOPSIS...DANGELO/LAMBERT
NEAR TERM...DANGELO/LAMBERT
SHORT TERM...DANGELO
LONG TERM...STEINBUGL
AVIATION...FITZGERALD/LAMBERT
HYDROLOGY...
Hazardous weather outlook, Aug 27, 4:15 AM EDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
415 AM EDT SAT AUG 27 2011

PAZ042-053-280815-
SULLIVAN-COLUMBIA-
415 AM EDT SAT AUG 27 2011

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 8 PM EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ004>006-010>012-017>019-024>028-033>037-041-045-046-049>052-056-
063-064-280815-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-PERRY-CUMBERLAND-ADAMS-
415 AM EDT SAT AUG 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ACTIVATION IS NOT ANTICIPATED.

PAZ057>059-065-066-280815-
DAUPHIN-SCHUYLKILL-LEBANON-YORK-LANCASTER-
415 AM EDT SAT AUG 27 2011

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 8 PM EDT
SUNDAY...
...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 4:15 AM EDTWind AdvisoryCTPAdams, Columbia, Cumberland, Dauphin, Lancaster, Lebanon and 10 more37 hr

Nearby

River Flood Warnings in Pennsylvania, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.